Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Dodge City, KS

May 7, 2008Lane County, Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 7, 2008, 12:36 AM CDT for Lane County, Trego County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2008, 12:36 AM CDT (05:36 UTC)
Expired
May 7, 2008, 1:15 AM CDT
In force
39 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Lane County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2046 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2046 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1896 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 070537
SVRDDC
KSC101-195-070615-
/O.NEW.KDDC.SV.W.0064.080507T0536Z-080507T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 AM CDT WED MAY 7 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LANE COUNTY IN WEST CENTRAL KANSAS.
  TREGO COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 115 AM CDT

* AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PENDENNIS...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENDENNIS...
  COLLYER...
  TREGO CENTER...
  WAKEENEY...
  RURAL RESIDENCES OF NORTHEASTERN LANE AND TREGO COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR NORTHWEST LANE 
COUNTY.

LAT...LON 3911 9962 3871 9960 3870 10020 3869 10024
      3859 10025 3856 10039 3870 10044 3870 10023
      3873 10016 3908 10016 3911 10014
TIME...MOT...LOC 0536Z 253DEG 46KT 3869 10027

$$

BURKE
2 follow-up statements
000 
WWUS53 KDDC 070555
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1254 AM CDT WED MAY 7 2008

KSC101-070604-
/O.CAN.KDDC.SV.W.0064.000000T0000Z-080507T0615Z/
LANE KS-
1254 AM CDT WED MAY 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANE COUNTY IS
CANCELLED...

LAT...LON 3911 9962 3871 9960 3870 10016 3908 10016
      3911 10014
TIME...MOT...LOC 0554Z 253DEG 46KT 3875 9999

$$

KSC195-070615-
/O.CON.KDDC.SV.W.0064.000000T0000Z-080507T0615Z/
TREGO KS-
1254 AM CDT WED MAY 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR TREGO COUNTY...

AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 12 MILES SOUTHWEST OF TREGO CENTER...OR 8 MILES NORTH OF
ARNOLD...MOVING EAST AT 53 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TREGO CENTER...
  CEDAR BLUFF...
  RURAL RESIDENCES OF TREGO COUNTY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

LAT...LON 3911 9962 3871 9960 3870 10016 3908 10016
      3911 10014
TIME...MOT...LOC 0554Z 253DEG 46KT 3875 9999

$$

BURKE
000 
WWUS53 KDDC 070612
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
111 AM CDT WED MAY 7 2008

KSC195-070621-
/O.EXP.KDDC.SV.W.0064.000000T0000Z-080507T0615Z/
TREGO KS-
111 AM CDT WED MAY 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR TREGO COUNTY EXPIRES AT 115 AM
CDT...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL 
WILL STILL BE POSSIBLE OVER TREGO COUNTY FOR THE NEXT COUPLE OF 
HOURS.

LAT...LON 3911 9962 3871 9960 3870 10016 3908 10016
      3911 10014
TIME...MOT...LOC 0611Z 253DEG 46KT 3876 9986

$$

BURKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:54 PM CDT, 8 hours 42 minutes earlier.

Area forecast discussion, May 6, 3:54 PM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
354 PM CDT TUE MAY 6 2008

.DISCUSSION...

DAYS 1-2...

A DEEP UPPER TROUGH WAS PROGRESSING EAST ACROSS NORTHERN OLD
MEXICO AND THE DESERT SOUTHWEST TODAY. A DRYLINE EXTENDED FROM
NEAR LAS VEGAS NM TO FAR SE COLORADO. A SUBTLE WARM FRONT EXTENDED
ESE FROM THE DRYLINE INTO SOUTHWEST KANSAS. A STORM DEVELOPED BY
EARLY AFTERNOON IN PROWERS COUNTY AT THIS INTERSECTION. DEWPOINT
DEPRESSIONS WILL BE FAIRLY HIGH THIS AFTERNOON SO TORNADIC STORMS
ARE UNLIKELY. THE SHEAR PROFILE IS NOT THAT GREAT YET EITHER.
HOWEVER, HIGHER DEWPOINTS WERE SURGING NORTH INTO EASTERN NM AND
WEST TEXAS. TORNADO CHANCES COULD INCREASE LATER THIS EVENING ALONG
AND AHEAD OF AN EASTERN, MORE SUBTLE DRYLINE THAT WILL EXTEND FROM
NEAR HUGOTON TO CLOVIS. BUT COMPLICATING MATTERS EVEN MORE IS A
MESOHIGH OVER WEST TEXAS THAT HAS TEMPORARILY AFFECTED THE LOW
LEVEL WIND FIELD.

AS THE UPPER TROUGH PROGRESSES EASTWARD THIS AFTERNOON, A 115KT
JET STREAK WILL NOSE INTO SOUTHWEST TEXAS. THIS JET MAY HELP
INITIATE STORMS WELL SOUTH OF OUR FCST AREA TODAY. THE STORMS
ONGOING OVER WEST CENTRAL KANSAS WILL MOVE ACROSS MUCH OF WESTERN
AND CENTRAL KS TONIGHT, ESPECIALLY NORTH OF DDC.

THE UPPER SYSTEM WILL PASS TO OUR SW AND SOUTH LATE TONIGHT AND WEDNESDAY.
SHOWERS AND STORMS WILL BE LIKELY FROM DDC SOUTH. THESE STORMS
WILL PROBABLY NOT BE SEVERE SINCE THE LOW LEVEL WILL BE MUCH MORE
STABLE DUE TO OVERNIGHT STORMS AND DIURNAL COOLING.

ANOTHER SHORTWAVE TROUGH WILL APPROACH BY THURSDAY. STORMS MAY INITIATE
LATE IN THE DAY NEAR THE DRYLINE/FRONT INTERSECTION AND THEN BUILD
INTO AN MCS OVERNIGHT ACROSS PARTS OF SOUTHWEST AND CENTRAL KS.

DAYS 3-7...

THE NEXT SHORTWAVE TROUGH IS FORECAST FOR SATURDAY WITH A CHANCE FOR
THUNDERSTORMS, THEN RIDGING INCREASES INTO MONDAY WITH A WARMING
TREND. BY TUESDAY THE ECMWF AND THE GFS ARE IN DISAGREEMENT WITH THE
NEXT TROUGH PLACEMENT. WILL HEDGE TOWARD THE WARMER ECMWF FOR THE
TEMPERATURES. OVERNIGHT LOWS SHOULD STAY FAIRLY MILD IN THE 40S AND
50S WITH HIGHS IN THE MID AND UPPER 70S FRIDAY, LOW 70S FOR THE
WEEKEND, THEN WARMING TO THE MID 70S FOR MONDAY AND TUESDAY.

.AVIATION...

LOOK FOR SOME SEVERE THUNDERSTORMS TO FORM MAINLY IN THE HAYS REGION
AFTER 5 PM WITH SOME MORE WIDELY SCATTERED THUNDERSTORMS IN THE
DODGE CITY AND GARDEN CITY TAF AREAS. IF A LARGE AREA OF OTHER
THUNDERSTORMS FORMS SOUTH OF KANSAS INTO WEST TEXAS THEN THE DODGE
CITY AREA COULD BE BETWEEN STORMS NORTH AND STORMS SOUTH. A COLD
FRONT IS FORECAST TO MOVE FROM THE GOODLAND AREA TOWARD HAYS AND
GARDEN CITY AROUND MIDNIGHT WITH POSSIBLY A LINE OF THUNDERSTORMS
ALONG IT. SOME STRATUS MAY ALSO FORM BEHIND THE COLD FRONT FOR A FEW
HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  57  66  48  78 /  70  80  20   0
GCK  55  65  47  80 /  60  60   0   0
EHA  55  66  48  84 /  50  50   0   0
LBL  56  66  49  82 /  60  70  20   0
HYS  56  69  46  76 /  60  40  20   0
P28  62  69  52  78 /  60  80  30   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN24/06
Hazardous weather outlook, May 6, 12:21 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1221 PM CDT TUE MAY 6 2008

KSZ066-079>081-089-090-071730-
STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
1221 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 8 PM. A FEW OF THESE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY. A FEW
OF THESE STORMS COULD BE SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN
SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED AFTER 8 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-045-046-064-065-077-078-087-088-071730-
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-MEADE-CLARK-
1221 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE AFTER 6 PM. A FEW OF THESE STORMS COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY. A
FEW OF THESE STORMS COULD BE SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN
SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 6 PM CDT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-044-061>063-074>076-084>086-071730-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
1221 PM CDT TUE MAY 6 2008 /1121 AM MDT TUE MAY 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP IN FAR WESTERN KANSAS AFTER 2
PM CDT. THESE STORMS WILL QUICKLY BECOME SEVERE WITH HAIL TO THE
SIZE OF BASEBALLS. TORNADOES ARE POSSIBLE AS WELL. THE STORMS MAY
BECOME MORE NUMEROUS BY 6 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY BUT THESE STORMS
WILL PROBABLY NOT BE SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN
SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 2 PM CDT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 6, 8:36 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
836 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             19 NE ST. JOHN          38.20N 98.51W
05/06/2008  E0.75 INCH       STAFFORD           KS   PUBLIC

&&

26
Local storm report, May 6, 9:09 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
909 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             7 NW BELLEFONT          37.96N 99.72W
05/06/2008  E0.88 INCH       HODGEMAN           KS   TRAINED SPOTTER

&&

BURGERT
Special weather statement, May 6, 9:42 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT TUE MAY 6 2008

KSZ081-090-070330-
BARBER-PRATT-
942 PM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND PRATT COUNTIES...

AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COATS...MOVING SOUTHEAST AT 27 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3746 9892 3763 9881 3758 9847 3739 9845
      3739 9836 3737 9834 3726 9834 3716 9878
TIME...MOT...LOC 0242Z 298DEG 24KT 3750 9876

RITTERLING
Local storm report, May 6, 10:29 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1029 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             10 N KENDALL            38.08N 101.54W
05/06/2008  M0.75 INCH       HAMILTON           KS   PUBLIC

0345 PM     HAIL             12 N LAKIN              38.11N 101.26W
05/06/2008  E0.88 INCH       KEARNY             KS   PUBLIC

0351 PM     HAIL             15 N LAKIN              38.16N 101.26W
05/06/2008  M0.75 INCH       KEARNY             KS   PUBLIC

0405 PM     HAIL             N LAKIN                 37.94N 101.26W
05/06/2008  M1.00 INCH       KEARNY             KS   PUBLIC

0419 PM     HAIL             19 NNE LAKIN            38.19N 101.12W
05/06/2008  E0.88 INCH       KEARNY             KS   TRAINED SPOTTER

            IT HAS THE GROUND COVERED.

0450 PM     HAIL             16 N HOLCOMB            38.22N 100.99W
05/06/2008  E1.00 INCH       FINNEY             KS   PUBLIC

            THERE WAS A LOT OF HAIL COVERING THE GROUND. SIZES RANGED
            FROM PEAS TO QUARTERS.

0500 PM     HAIL             15 NNE HOLCOMB          38.19N 100.88W
05/06/2008  E1.00 INCH       FINNEY             KS   PUBLIC

            IT HAILED FOR ABOUT 20 MINUTES.

0545 PM     HAIL             14 SE DIGHTON           38.34N 100.28W
05/06/2008  M0.75 INCH       LANE               KS   PUBLIC

0550 PM     HAIL             11 NW KALVESTA          38.16N 100.42W
05/06/2008  E0.88 INCH       FINNEY             KS   PUBLIC

0615 PM     HAIL             17 E NESS CITY          38.45N 99.59W
05/06/2008  M0.75 INCH       NESS               KS   PUBLIC

0620 PM     HAIL             7 N KALVESTA            38.15N 100.28W
05/06/2008  E1.75 INCH       FINNEY             KS   PUBLIC

0640 PM     HAIL             2 S RUSH CENTER         38.44N 99.31W
05/06/2008  E0.75 INCH       RUSH               KS   PUBLIC

0650 PM     TSTM WND GST     13 ESE RUSH CENTER      38.39N 99.09W
05/06/2008  E60.00 MPH       RUSH               KS   TRAINED SPOTTER

0700 PM     HAIL             NE OTIS                 38.54N 99.05W
05/06/2008  E0.75 INCH       RUSH               KS   TRAINED SPOTTER

0715 PM     HAIL             13 NW JETMORE           38.22N 100.06W
05/06/2008  M1.00 INCH       HODGEMAN           KS   PUBLIC

0724 PM     HAIL             12 N JETMORE            38.26N 99.89W
05/06/2008  E0.75 INCH       NESS               KS   TRAINED SPOTTER

0735 PM     HAIL             2 N DEERFIELD           38.01N 101.13W
05/06/2008  M0.75 INCH       KEARNY             KS   TRAINED SPOTTER

0740 PM     HAIL             19 NE ST. JOHN          38.20N 98.51W
05/06/2008  E0.75 INCH       STAFFORD           KS   PUBLIC

0745 PM     HAIL             9 ESE LAKIN             37.89N 101.11W
05/06/2008  M1.00 INCH       KEARNY             KS   PUBLIC

0745 PM     HAIL             8 ESE LAKIN             37.90N 101.12W
05/06/2008  M0.75 INCH       KEARNY             KS   PUBLIC

0750 PM     HAIL             HOLCOMB                 37.99N 100.99W
05/06/2008  M0.88 INCH       FINNEY             KS   TRAINED SPOTTER

0805 PM     HAIL             GARDEN CITY             37.98N 100.86W
05/06/2008  E0.88 INCH       FINNEY             KS   TRAINED SPOTTER

0820 PM     HAIL             12 SE JETMORE           37.96N 99.74W
05/06/2008  E0.88 INCH       HODGEMAN           KS   TRAINED SPOTTER

&&

26
Special weather statement, May 6, 11:00 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1100 PM CDT TUE MAY 6 2008

KSZ030-031-070500-
ELLIS-TREGO-
1100 PM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR ELLIS AND TREGO COUNTIES...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF CEDAR BLUFF...MOVING EAST AT 35
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3902 9920 3877 9914 3868 9990 3886 9995
TIME...MOT...LOC 0400Z 258DEG 31KT 3879 9980

BURKE
Special weather statement, May 6, 11:12 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1112 PM CDT TUE MAY 6 2008

KSZ043>045-070515-
LANE-NESS-SCOTT-
1112 PM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR LANE...NESS AND SCOTT COUNTIES...

AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF MANNING...MOVING EAST AT 25
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3847 10108 3867 10111 3871 10096 3869 9973
      3853 9972
TIME...MOT...LOC 0412Z 256DEG 19KT 3858 10082

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:02 PM CDTSevere Thunderstorm WarningDDCEdwards, Finney, Gray, Hodgeman, Pawnee20 min
May 6, 7:14 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Rush, Stafford46 min
May 6, 7:25 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny50 min
May 6, 7:57 PM CDTSpecial Weather StatementDDCHodgeman48 min
May 6, 8:05 PM CDTSpecial Weather StatementDDCStafford40 min
May 6, 8:08 PM CDTSpecial Weather StatementDDCFinney52 min
May 6, 8:14 PM CDTSpecial Weather StatementDDCEdwards, Pawnee46 min
May 6, 9:42 PM CDTSpecial Weather StatementDDCBarber48 min
May 6, 11:00 PM CDTSpecial Weather StatementDDCEllis60 min
May 6, 11:12 PM CDTSpecial Weather StatementDDCScott63 min
May 6, 11:59 PM CDTSevere Thunderstorm WarningDDCLane, Scott46 min
May 7, 1:54 AM CDTAreal Flood WarningDDCEllis, Rush3 hr
May 7, 4:26 AM CDTAreal Flood WarningDDCFinney, Hodgeman, Lane, Ness, Pawnee, Rush3 hr
May 7, 9:31 AM CDTRiver Flood WarningDDCEllis5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.